MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME FRAMING COIL; EMBOLIZATION COIL

MICROVENTION, INC. HYDROFRAME FRAMING COIL; EMBOLIZATION COIL
Model Number 100515HFRM-V-A1
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was returned to the manufacturer for analysis.The pusher and the coils were returned in the microcatheter.The pusher and coils were able to be removed from the micro catheter with no resistance.The pusher and coils were found separated at the attachment point.The pusher was noted to be stretched and damaged at the attachment zone.The internal electrical conductors were found separated in the pusher damaged section and, therefore, failed the v-grip continuity test.The pusher was dissected to check the attachment tether shape.The attachment monofilament had a small stretched tail, which indicated that the detachment was a tensile break, rather than a thermal detachment.There was no evidence of pet melting from a thermal detachment.Results of the product evaluation confirmed the complaint.The root cause cannot be determined; however, no evidence of thermal damage indicated that the coil was subjected to excessive force exceeding its maximum tensile specification.
 
Event or Problem Description
It was reported that during a coil embolization treatment, the coil unexpectedly detached in the microcatheter.Both segments of the coil were removed in their entirety.There was no reported intervention or patient injury.The patient's current status is reported to be normal.

Brand Name
HYDROFRAME FRAMING COIL
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7061783
Report Number2032493-2017-00304
Device Sequence Number16483266
Product Code HCG
UDI-Device Identifier00812636029801
UDI-Public(01)00812636029801(11)170705(17)220630(10)1707051W8
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090357
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/30/2022
Device Model Number100515HFRM-V-A1
Device Lot Number1707051W8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2017
Initial Report FDA Received Date11/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight55